Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


med side effects
Jul 25, 2006

I am on a regimen of combiva (150 and 300)and sustiva (600). Morning,evening, bedtime respectively. Todyay begins the second week. My diagnoses was just mid June and I've had first labs (cd 4 was "undetectable", and v-load was 260,000. I also have crypto and thrush and currently taking clortimazole 3 times a day for the thrus. My biggest issues right now is continued weight loss but after the last couple days on the meds I am finally feeling a bit of an appetite but have this persistent metallic taste in my mouth that severley impacts my appetite and makes eating very unenjoyable so much so that I've lost a lot of weight. Can you tell me if any of the meds are known to have this metallic taste phenom and perhaps suggest some more ways to help with it. I brush my teeth quite frequently and try to keep my tounge rinsed very good etc. Is there another thing that might help with this until I "level" out on my adjustement to the regimen. Next labs are in 2 weeks. Thank You Very Much

Response from Dr. Henry

Some early taste abnormalities with decreased appetite is seen fairly often with your meds (AZT can cause as well as the Sustiva). Sometimes I would consider use of an appetite stimulant like Marinol to pick up the appetite for a while. If persistent (> 4 weeks and still annoying) then consideration would be given to switch the AZT in the Combivir to either tenofovir or abacavir. KH



Previous
Lipoatrophy
Next
pert-test

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement